MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT
Catalog Number 2016MSK
Medical Device Problem Codes Failure to Prime (1492); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent a lung biopsy procedure using mission kit instrument.During the procedure the biopsy needle couldn't be cocked and the needle broke and was stuck inside patient¿s body.Additionally, the sample was trapped inside the needle.The procedure was completed by using another device.There was no patient reported injury.The current patient status is unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a lung biopsy procedure using mission kit instrument.During the procedure the biopsy needle couldn't be cocked and the needle broke and was stuck inside patient¿s body.After activating the biopsy needle, the biopsy needle cover was detached.Additionally, the sample was trapped inside the needle.The procedure was completed by using another device.The current patient status is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: five electronic photos were provided and reviewed.The first photo shows the labelling information of the device which was cross verified with the tw details.The second photo shows the hcp holding mission cover.The third photo shows the one mission device with the needle, a coaxial needle and a needle protector is seen beside the device.The fourth photo shows the one mission device with the needle, a coaxial needle and two needle protector is seen beside the device.The fifth photo shows the mission kit inside the taped package.Received one mission disposable core biopsy instrument and a blunt stylet.On visual evaluation, the mission disposable core biopsy instrument was received with protective tubing.The mission disposable core biopsy instrument appeared to be clean.The upper case half of the mission disposable core biopsy instrument appeared to be detached and was returned.The sample notch was not exposed.The position of the mission disposable core biopsy instrument could not be determined.On microscopic visual observation, the upper case half was noted to be separated from the device, and the spring was noted to be protruding from the back of the outer housing.And the upper case half front prongs were noted to be slightly bent inwards and slight damage was noted to one of the front prongs.Due to the condition of the returned device, functional testing was not performed.Therefore, the investigation remains inconclusive for the reported failure to prime and difficult to remove issue as functional testing could not be performed due to returned condition of the device.The investigation is confirmed for the reported detachment as the upper case half of the device was detached and returned.Also, the investigation is confirmed for the identified material twisted/bent as the upper case half prongs were noted to be slightly bent.The definitive root cause for reported detachment can be determined as component failure.However, a definitive root cause for the reported failure to prime, difficult to remove and identified material twisted/bent could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d4 (unique identifier (udi) #), g3, h6 (device, component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22847107
Report Number2020394-2025-01298
Device Sequence Number8403634
Product Code KNW
UDI-Device Identifier00801741097096
UDI-Public(01)00801741097096(11)250317(17)280128(10)0001611842
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2016MSK
Device Lot Number0001611842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown